MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. AURA XP LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. AURA XP LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-8118D
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a scheduled preventive maintenance the console started smoking.There was no procedure or patient involved.It was noted that the power supply needs to be replaced.
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.The replaced power supply board was returned to the manufacturer and failure analysis was completed.A visual inspection found that the cover is bent and resistor 78, 89 were found to be damaged and burnt.The wire e12 had burn marks but there was no damage found in the insulation.The complaint smoke was confirmed based on the return of the power supply board and resistor r78 and r89 were found to be damaged and burnt.The cause was traced to a component failure.
 
Event or Problem Description

Brand Name
AURA XP LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC.
3070 orchard drive
san jose CA 95134
MDR Report Key7959641
Report Number2937094-2018-60034
Device Sequence Number19267219
Product Code GEX
UDI-Device Identifier00878953001678
UDI-Public00878953001678
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K951034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number0010-8118D
Device Catalogue Number0010-8118D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/10/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1